Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Question about epidural pain

lynnie316llynnie316 Posts: 2
edited 06/11/2012 - 8:57 AM in Spinal Injections
Hello there! I am a 33 year old female new to the site-but not to back pain. I was diagnosed with facet joint arthropathy in L3,4,5 about 3 years ago and have a herniated L5. Over this time I have had a number of facet injections, and had a successful rhizotomy in August.
Unfortunately, my disc pain has become severe, compressing the L5 nerve root and causing severe radicular pain and numbness along the L5-S1dermatome. For lack of a better description, it feels like I'm walking on gravel in the middle of my foot.
I had an epidural injection yesterday, and compared to my facet injections, am in much more pain. I am experiencing more spasm than I am used to, and not getting much pain relief from meds (perc 7.5, robaxin) Anyone have a similar experience/advice to share?


  • I always had more pain after the epidural and it always took about 2 weeks before I had about 20-40% relief but it never really lasted too long for me. Keep icing 15 minutes every 2 hours if it's causing too much pain and to prevent bruising. I hope you get some relief soon. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Steroids take 2-3 days to even start working, so right now you are in the period where you are feeling the pain of the injection, but the meds havent kicked in yet. All I can say is to hang on and I really hope this is something that give you some prolonged relief. If you still have those symptoms next week, call you surgeon.

  • i think its been 6 or 7 months ago i had epidural L5-s1. i did not feel the needle or any thing(no sed) the only way i new that the doc was injecting was my foot and caff started to cramp and the doc say to stop shaking my foot and he was real close to the nerve.(O boy) 30 min after the doc say the cramping normally gos away after 2 or 3 days.
    well they made the little mad guy in my back real mad at 3 weeks i was on more perco and hydro than i had ever taken. it took about 6 weeks to settle down to pre epidural pain. doc say it happens some times.
    my ant had epidural she had a increase in pain for about 4 days and then it was gone. its been a year and she is still pain free.
    Lynnie, hang in there maybe in a few days it will get better ,if not give your doc a call.
Sign In or Register to comment.